Bifurcations de points fixes elliptiques. I: Courbes invariantes. (French) Zbl 0566.58025

This is the first part of a work whose aim is to show that one-parameter families of diffeomorphisms of \({\mathbb{R}}^ 2\) undergoing a bifurcation where two invariant curves neatly cancel each other (as in the vector- field case) play, in the dissipative realm, the role of rotations of the circle in the K.A.M. theory of area-preserving plane diffeomorphisms.
In this paper, it is shown that in certain generic 2-parameter families of local plane diffeomorphisms unfolding a local diffeomorphism with an elliptic fixed point, there are always ”many” 1-parameter subfamilies undergoing such a neat bifurcation, in the same way as a generic area- preserving plane diffeomorphism always has, in the neighborhood of an elliptic fixed point, ”many” smooth invariant curves on which it is smoothly conjugated to a rotation. The proof uses normal forms and Russmann’s translated curve theorem in a version derived by Herman from Hamilton’s implicit function theorem.
The second part appeared in Invent. Math. 80, 81-106 (1985). The third part will appear shortly.


37G99 Local and nonlocal bifurcation theory for dynamical systems
Full Text: DOI Numdam EuDML


[1] A. Chenciner,Courbes invariantes non normalement hyperboliques au voisinage d’une bifurcation de Hopf dégénérée de difféomorphismes de (R 2 , O), Paris VII, Preprint Université, déc. 1980.
[2] A. Chenciner,ibid.,C.R.A.S. 292 (mars 1981), série I, 507–510.
[3] A. Chenciner, Points homoclines au voisinage d’une bifurcation de Hopf dégénérée de difféomorphismes deR 2 ,C.R.A.S. 294 (février 1982), série I, 269–272.
[4] A. Chenciner, Sur un énoncé dissipatif du théorème géométrique de Poincaré-Birkhoff,C.R.A.S. 294 (février 1982), série I, 243–245.
[5] A. Chenginer, Points périodiques de longues périodes au voisinage d’une bifurcation de Hopf dégénérée de difféomorphismes deR 2 ,C.R.A.S. 294 (mai 1982), série I, 661–663.
[6] A. Chenginer, Orbites périodiques et ensembles de Cantor invariants d’Aubry-Mather au voisinage d’une bifurcation de Hopf dégénérée de difféomorphismes deR 2 ,C.R.A.S. 297 (novembre 1983), série I, 465–467.
[7] A. Chenciner, Hamiltonian-like phenomena in saddle-node bifurcations of invariant curves for plane diffeomorphisms,Proceedings of the conference Singularities and dynamical systems (Heraklion, 1983), to appear at North-Holland in 1984. · Zbl 0561.58036
[8] A. Chenciner,Bifurcations de difféomorphismes de R 2 au voisinage d’un point fixe elliptique, Cours à l’École des Houches, juillet 1981, North Holland, 1983.
[9] A. Chenciner, Bifurcations de points fixes elliptiques, II: Orbites périodiques et ensembles de Cantor invariants,Inventiones Math., à paraître. · Zbl 0578.58031
[10] A. Chenciner,Bifurcations de points fixes elliptiques, III :Orbites homoclines (en préparation).
[11] A. Chenciner etG. Iooss, Bifurcations de tores invariants,Archives for Rational Mechanics and Analysis,69 (2) (1979), 109–198, et71, no 4, 1979, 301–306. · Zbl 0405.58033
[12] G. R. Hall,Bifurcation of an attracting invariant circle: a Denjoy attractor, Preprint University of Minnesota. · Zbl 0523.58027
[13] R. S. Hamilton,The inverse function theorem of Nash and Moser, Preprint Cornell University, 1974.
[14] M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations,Publications Mathématiques de l’I.H.E.S.,49 (1979), 5–234. · Zbl 0448.58019
[15] M. Herman, Sur les courbes invariantes par les difféomorphismes de l’anneau, chapitre VIII,Astérisque, à paraître.
[16] M. W. Hirsch, C. C. Pugh andM. Shub, Invariant manifolds,Lecture Notes in Mathematics,583, Springer, 1977.
[17] R. Mañe, Persistent Manifolds are normally hyperbolic,Bulletin A.M.S. 80 (1974), 90–91. · Zbl 0276.58009
[18] J. Mather, Existence of quasi-periodic orbits for twist homeomorphisms of the annulus,Topology, 21, no 4 (1982), 457–467. · Zbl 0506.58032
[19] D. Ruelle andF. Takens, On the nature of turbulence,Communications in Mathematical Physics,20 (1971), 167–192. · Zbl 0223.76041
[20] H. Rüssmann, Über invariante Kurven differenzierbarer Abbildungen eines Kreisringes,Nachr. Wiss. Göttingen, Math. Phys. Kl. (1970), 67–105. · Zbl 0201.11202
[21] C. L. Siegel andJ. Moser,Lectures on Celestial Mechanics, Springer, 1971. · Zbl 0312.70017
[22] J. C. Yoccoz, Conjugaison des difféomorphismes du cercle dont le nombre de rotation vérifie une condition diophantienne,Annales de l’E.N.S., 4e série,17 (1984), 333–359. · Zbl 0595.57027
[23] E. Zendher, Homoclinic points near elliptic fixed points,C.P.A.M. 26 (1973), 131–182. · Zbl 0261.58002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.